Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 20, 2011, 5:50 PM CDT for Coleman County, Runnels County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 5:50 PM CDT (22:50 UTC)
- Expired
- Apr 20, 2011, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coleman County, TX, Runnels County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:39 PM CDT | HAIL 1.5 | Novice, TX | PING PONG BALL SIZE HAIL IN NOVICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -585 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
256 WUUS54 KSJT 202250 SVRSJT TXC083-399-202330- /O.NEW.KSJT.SV.W.0029.110420T2250Z-110420T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 550 PM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 630 PM CDT * AT 545 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES SOUTH OF TALPA... OR 15 MILES EAST OF BALLINGER...MOVING NORTHEAST AT 20 MPH. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS. MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE. SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK. SOME TREE LIMB DAMAGE. LIGHT UNSECURED OBJECTS BLOWN AROUND. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... TALPA BY 555 PM CDT... VALERA BY 605 PM CDT... HOARDS CREEK RESERVOIR AND GLEN COVE BY 615 PM CDT... COLEMAN BY 625 PM CDT... SILVER VALLEY BY 630 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3209 9971 3207 9920 3154 9958 3163 9987 TIME...MOT...LOC 2248Z 222DEG 22KT 3170 9969 $$
1 follow-up statement
618 WWUS54 KSJT 202305 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 605 PM CDT WED APR 20 2011 TXC083-399-202330- /O.CON.KSJT.SV.W.0029.000000T0000Z-110420T2330Z/ RUNNELS TX-COLEMAN TX- 605 PM CDT WED APR 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN COLEMAN AND SOUTHEASTERN RUNNELS COUNTIES... AT 559 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR HORDS CREEK RESERVOIR...OR 10 MILES WEST OF COLEMAN...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES MODERATE ROOF DAMAGE MAY BREAK WINDOWS ON VEHICLES AND HOMES MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED. DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL BE NEAR... COLEMAN AND NOVICE BY 615 PM CDT... SILVER VALLEY BY 620 PM CDT... LAKE COLEMAN AND ECHO BY 630 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WESTERN TEXAS. && LAT...LON 3158 9955 3166 9986 3208 9971 3207 9921 TIME...MOT...LOC 2305Z 222DEG 22KT 3185 9957 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:07 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 20, 3:07 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 307 PM CDT WED APR 20 2011 .SHORT TERM... SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR PORTIONS OF THE CONCHO VALLEY AND HEARTLAND...NW HILL COUNTRY...AND NORTHERN EDWARDS PLATEAU...UNTIL 10 PM CDT. STORMS WERE DEVELOPING ALONG AND SOUTH OF COLD FRONT FROM BARNHART TO ELDORADO TO PAINT ROCK AT 3 PM. 04 THE QUASI STATIONARY FRONT WITH A MOIST AND VERY UNSTABLE AIRMASS WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. I DO NOT BELIEVE THIS BOUNDARY WILL MOVE MUCH FARTHER SOUTH GIVEN ONGOING VERTICAL MIXING AND THE SHALLOW NATURE OF THE AIRMASS. BUFR SOUNDINGS INDICATE SBCAPE VALUES OF 2500-3000 J/KG ALONG AND JUST TO THE NORTH OF THE BOUNDARY WITH SBCAPES IN EXCESS OF 4500 J/KG ACROSS THE NORTHWEST HILL COUNTRY. GIVEN THE STEEP H7-H5 LAPSE RATES...LIFTED INDICES LESS THAN -5 AND MARGINAL SHEAR...THE STORM MODE WILL BE PRIMARILY MULTICELL CLUSTERS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THIS THREAT APPEARS GREATEST TO THE SOUTH OF A LINE FROM MERTZON TO BROWNWOOD. THIS ACTIVITY WILL RELY PRIMARILY ON DIURNAL HEATING SO IT SHOULD LOSE ITS PUNCH AFTER SUNSET. HOWEVER...AN INCREASING LOW LEVEL JET MAY STILL SUSTAIN CONVECTION FOR SEVERAL MORE HOURS. THE BOUNDARY MAY LIFT A BIT TO THE NORTH LATE TONIGHT BUT STRONG SOUTHERLY FLOW AROUND H85 WILL OVERRUN THE COOLER AIRMASS PROVIDING WIDESPREAD STRATUS AND POTENTIALLY SOME DRIZZLE AND LIGHT ELEVATED CONVECTION. LIFT WILL BE AIDED BY A WEAK UPPER TROPOSPHERIC SHORTWAVE MOVE THROUGH OVERNIGHT AS WELL. CLOUD COVER WILL LAST THROUGH AT LEAST THE FIRST HALF OF THURSDAY BEFORE WE BEGIN TO CLEAR OUT. TEMPS SHOULD BE IN THE UPPER 70S TO MID 80S TOMORROW AFTERNOON. A DRYLINE WILL SET UP TO OUR WEST BUT MAY BE TOO FAR IN THAT DIRECTION FOR ANY THUNDERSTORMS. I WILL MAINTAIN A SLIGHT CHANCE OF PRECIP ACROSS THE NORTH AND WEST TO CAPTURE THIS POTENTIAL. JOHNSON .LONG TERM... LOW LEVEL MOISTURE REMAINS OVER THE REGION THIS WEEKEND...CLEARING OUT MONDAY. DRYLINE WILL BE ALONG EXTREME WESTERN CWA...MAINLY FROM NEAR IRAAN TO SWEETWATER TO ROBY. COULD SEE SOME ISOLATED THUNDERSTORMS. BEST CHANCE OF THUNDERSTORMS HOWEVER AS A WEAK COLD FRONT MOVES INTO THE BIG COUNTY SATURDAY AFTERNOON...THEN WASHES OUT/DISSIPATES...SOMEWHERE SOUTH OF I 20. THERE REMAINS SOME UNCERTAINTY. SECOND CHANCE OF STORMS IS SUNDAY NIGHT AS UPPER TROUGH APPROACHES FROM THE WEST...AND PACIFIC COLD FRONT MOVES THROUGH. WILL KEEP CHANCES FAIRLY LOW AROUND 20 PERCENT...EXCEPT FOR 30 PERCENT OVER THE BIG COUNTRY SATURDAY NIGHT. MAY SEE SOME ISOLATED THUNDERSTORMS MONDAY MORNING OVER SOUTHEAST ZONES BUT WILL NOT INCLUDE AT THIS TIME. 04 .FIRE WEATHER... FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED TODAY ACROSS THE WESTERN PORTIONS OF THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS AFTERNOON WITH RELATIVE HUMIDITIES AROUND 20 PERCENT. WINDS WILL BE RATHER LIGHT...HOWEVER...GIVEN THE PRESENCE OF THE QUASI STATIONARY FRONT. INCREASING MOISTURE WILL RESULT IN HIGHER HUMIDITIES ON THURSDAY KEEPING THE THREAT LOW BUT BY FRIDAY WE WILL SEE THE DRIER AIR RETURNING TO THE WESTERN PORTIONS OF THE FORECAST AREA WITH SOUTH WINDS AROUND 15 MPH. THE MAIN CAVEAT WILL BE THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 80 67 90 66 / 30 20 20 20 20 SAN ANGELO 64 86 68 92 65 / 40 10 10 10 10 JUNCTION 69 86 71 88 68 / 40 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 20, 2:32 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT WED APR 20 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHWEST HILL COUNTRY... NORTHERN EDWARDS PLATEAU...HEARTLAND AND PORTIONS OF THE CONCHO VALLEY THIS AFTERNOON AND EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE REMAINDER OF WEST CENTRAL TEXAS DURING THE OVERNIGHT PERIOD. SOME STORMS ARE EXPECTED TO BECOME SEVERE THROUGH THIS EVENING...WITH THE PRIMARILY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF A LINE FROM SAN ANGELO TO SAN SABA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THURSDAY THROUGH SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY APPROACH SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. IN ADDITION TO THE SEVERE THREAT...ANY THUNDERSTORMS WILL INCREASE THE THREAT OF LIGHTNING INDUCED WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS IN THE NORTHWEST HILL COUNTRY...HEARTLAND AND SOUTHERN CONCHO VALLEY MAY BE ACTIVATED THIS AFTERNOON DUE TO THE THREAT OF SEVERE WEATHER. JOHNSON
In the hours before
Local storm report, Apr 20, 5:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL PAINT ROCK 31.51N 99.93W
04/20/2011 E1.75 INCH CONCHO TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL IN PAINT ROCK.
&&
EVENT NUMBER SJT1100076
PMLocal storm report, Apr 20, 5:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL CLEO 30.60N 99.87W
04/20/2011 E1.00 INCH KIMBLE TX NWS EMPLOYEE
QUARTER SIZE HAIL FALLING IN CLEO. STILL FALLING AS OF
516 PM.
&&
EVENT NUMBER SJT1100077
PMLocal storm report, Apr 20, 5:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
532 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ROWENA 31.65N 100.05W
04/20/2011 E1.00 INCH RUNNELS TX TRAINED SPOTTER
QUARTER SIZE HAIL IN ROWENA
&&
EVENT NUMBER SJT1100078
SNLocal storm report, Apr 20, 5:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 E EOLA 31.40N 100.07W
04/20/2011 E2.75 INCH CONCHO TX PUBLIC
&&
EVENT NUMBER SJT1100079
KHOEPPNERLocal storm report, Apr 20, 5:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BALLINGER 31.74N 99.96W
04/20/2011 E1.75 INCH RUNNELS TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL FALLING IN BALLINGER. TREE DAMAGE
FROM THE HAIL.
&&
EVENT NUMBER SJT1100081
PMLocal storm report, Apr 20, 5:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL BALLINGER 31.74N 99.96W
04/20/2011 E1.50 INCH RUNNELS TX CO-OP OBSERVER
PING PONG SIZE HAIL FALLING IN BALLINGER.
&&
EVENT NUMBER SJT1100082
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:22 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 53 min |
| Apr 20, 3:29 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 61 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 51 min |
| Apr 20, 4:13 PM CDT | Flash Flood Warning | SJT | Menard | 107 min |
| Apr 20, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 59 min |
| Apr 20, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 40 min |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 62 min |
| Apr 20, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 61 min |
| Apr 20, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Apr 20, 5:04 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 41 min |
| Apr 20, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 63 min |
| Apr 20, 5:25 PM CDT | Tornado Warning | SJT | Kimble | 35 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Apr 20, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 45 min |
| Apr 20, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Apr 20, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 39 min |
| Apr 20, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 52 min |
| Apr 20, 6:40 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 50 min |
| Apr 20, 6:41 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 49 min |
| Apr 20, 6:48 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 57 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.